Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 3, 2013, 4:02 PM EDT for Leon County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2013, 4:02 PM EDT (20:02 UTC)
- Expired
- Aug 3, 2013, 4:20 PM EDT
- In force
- 18 min
- Issued by
- NWS Tallahassee, FL
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 15 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1726 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
090
WWUS82 KTAE 032002
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EDT SAT AUG 3 2013
FLZ017-032020-
LEON FL-
402 PM EDT SAT AUG 3 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON COUNTY IN
THE NORTHEAST PARTS OF THE CITY OF TALLAHASSEE...
* UNTIL 420 PM EDT
AT 357 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 5 MILES EAST OF TALLAHASSEE...OR NEAR FALLSCHASE...
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3052 8417 3048 8412 3043 8410 3040 8417
3040 8423 3043 8426 3049 8426
TIME...MOT...LOC 2002Z 298DEG 11KT 3045 8418
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:04 PM EDT, 58 minutes earlier.
Area forecast discussion, Aug 3, 3:04 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 304 PM EDT Sat Aug 3 2013 .NEAR TERM [Tonight]... Broad troughing covers the eastern part of the country north of the Mid-Atlantic, while ridging noses east out of the Southern plains into the Southeast this afternoon. At the surface, showers and thunderstorms have initiated along both the afternoon seabreeze fronts, as well as a surface trough extending southwest from the Mid-Atlantic to Apalachicola. Dry air aloft has limited the vertical development of these storms and as expected, thus far, thunderstorm gusts have remained well be low severe levels (30 mph or less). This trend will continue through the day as storms continue to move east and merge along outflow, the trough, and seabreeze boundaries. The potential still remains for an isolated strong to severe storm should the surface forcing promote healthy vertical development, as dry air aloft would favor evaporative cooling. The best chance for this would likely be somewhere east of Tallahassee in the northern Big Bend and south Georgia later this afternoon. Expect showers and thunderstorms to diminish quickly after sunset. && .SHORT TERM [Sunday Through Monday Night]... There will not be much change in the upper level pattern during this period. The ridge will remain parked over TX with a trough axis along the East Coast. That will put much of the Southeast in a northwest flow regime, which means we will need to keep an eye out for MCS's like the one we see dissipating over the TN Valley this afternoon. At the surface, we will continue to see a stalled frontal boundary just north of the area on Sunday. This front will slip into the forecast area Sunday night and remain there through Monday night. Some drier air will filter into our northern zones behind the front, but the presence of the boundary should keep showers and storms pretty evenly distributed. We continue to see discrepancies in the temp guidance between the hotter MAV and milder MET. We decide to weight slightly toward the higher numbers. Even so, although they will be higher than we have seen for much of this summer, heat indices will be lower than our local advisory criteria. && .LONG TERM [Tuesday through Saturday]... The eastern U.S. trough will lift away to the northeast as the upper level flow deamplifies across the Southeast. After a couple of days of zonal flow, another trough will move into the eastern U.S. However, this one does not look as if it will extend too far into the Southeast. At the surface, the subtropical ridge axis will remain south of the region with a trough over the Gulf Coast states. This feature will help to maintain PoPs at or above climatology. Temps will be close to normal through the period. && .AVIATION [Beginning 19Z Saturday]... Showers and isolated thunderstorms have initiated this afternoon and will likely become more widespread and affect KTLH and KVLD later this afternoon. Expect the best coverage of storms across extreme south Georgia and the Florida Panhandle, east of AAF. Although drier air is approaching KDHN and KABY, it will likely retreat overnight and all terminals will likely see some sort of MVFR fog/ceiling mixture close to dawn. && .MARINE... With a very weak pressure gradient in place, winds will be light from the southwest to west with correspondingly low seas. There will be some enhancement in wind speeds near the coast in the afternoon sea breeze. && .FIRE WEATHER... Red Flag conditions are not anticipated in the foreseeable future. && .HYDROLOGY... The Choctawhatchee river near Bruce and the Aucilla near Lamont are both forecast to inch below flood stage tonight. All other rivers are already below flood stage. While convective coverage is expected to increase later in the week, rainfall amounts are not expected to be high enough to produce anything other than minor responses on area rivers. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 94 76 95 74 97 / 50 20 40 20 50 Panama City 89 78 91 79 93 / 40 10 40 20 50 Dothan 95 76 95 74 96 / 30 10 30 20 40 Albany 95 75 96 74 97 / 40 10 40 20 40 Valdosta 95 74 96 72 97 / 50 30 40 20 40 Cross City 90 74 93 74 95 / 40 20 30 20 50 Apalachicola 88 76 91 77 93 / 40 20 30 20 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan SHORT TERM...Wool LONG TERM...Wool AVIATION...Harrigan MARINE...Wool/Gould FIRE WEATHER...Harrigan/Gould HYDROLOGY...Wool
In the hours before
Special weather statement, Aug 3, 3:26 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT SAT AUG 3 2013
FLZ028-032000-
INLAND TAYLOR FL-
326 PM EDT SAT AUG 3 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWEST TAYLOR
COUNTY IN THE FLORIDA BIG BEND...
* UNTIL 400 PM EDT
AT 323 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 19 MILES EAST OF SAINT MARKS...OR NEAR CABBAGE GROVE...
MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3009 8376 3013 8389 3019 8395 3020 8392
3023 8392 3025 8391 3028 8384 3030 8382
3030 8366
TIME...MOT...LOC 1925Z 281DEG 18KT 3021 8389
08-LAMERSSpecial weather statement, Aug 3, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EDT SAT AUG 3 2013
FLZ017-032020-
LEON FL-
402 PM EDT SAT AUG 3 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON COUNTY IN
THE NORTHEAST PARTS OF THE CITY OF TALLAHASSEE...
* UNTIL 420 PM EDT
AT 357 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 5 MILES EAST OF TALLAHASSEE...OR NEAR FALLSCHASE...
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3052 8417 3048 8412 3043 8410 3040 8417
3040 8423 3043 8426 3049 8426
TIME...MOT...LOC 2002Z 298DEG 11KT 3045 8418
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:26 PM EDT | Special Weather Statement | TAE | Jefferson | 34 min |
| Aug 3, 3:52 PM EDT | Special Marine Warning | TAE | 68 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.